MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. TRAXTION HEXAGONAL SNARE; POLYPECTOMY SNARE

UNITED STATES ENDOSCOPY GROUP, INC. TRAXTION HEXAGONAL SNARE; POLYPECTOMY SNARE
Model Number 00711113
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the reported failure to deliver diathermic energy, the user then attempted to cut the polyp using the traxtion snare without electrocautery.The attempt without electrocautery resulted in a mucosal tear at the polypectomy site.This is contrary to the instructions for use as the traxtion snare is intended for use only with diathermic energy.The subject device was then replaced with a different hot snare not manufactured by us endoscopy and the polypectomy was completed.Hemostasis clips were placed at the site to close the mucosal tear.The traxtion snare subject of the reported event was returned to us endoscopy for evaluation.Us endoscopy could not confirm the reported event, as examination of the device proved electrical continuity through the device, and the device had no evidence of burning or heat discoloration.Catheter deformation was observed, indicative of excess force applied during use which is consistent with the user report of attempted use without electrocautery.The user facility was not able to provide the lot number of the traxtion snare subject of this event.The instructions for use include the following statements: these devices are used with diathermic energy.Disengage the snare from the polyp if there is a risk of complication.If there is a lack of visible cautery effect, consider the following: check the active cord for secure connection to the snare handle and the electrosurgical generator.Ensure that the return electrode is secure and properly connected to the patient and the electrosurgical generator.Consult the electrosurgical generator manufacturer's instructions for use for proper settings and use of the generator.In order to ensure that the insulating properties of the monopolar diathermic snares are not compromised, do not exceed the maximum rated peak voltage of 2500 for cut mode and 2500 for coagulation mode.Us endoscopy has offered in-service training to the user facility; however, the user facility has declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that, during a polypectomy procedure, a traxtion snare failed to deliver electrocautery and that a burning odor was detected.The procedure was completed using a different hot snare, and hemostasis clips were placed at the polypectomy site following the reported event.The patient is reported to be well, with no further issues resulting from this event.

Brand Name
TRAXTION HEXAGONAL SNARE
Common Device Name
POLYPECTOMY SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8809398
Report Number1528319-2019-00028
Device Sequence Number14168078
Product Code FDI
UDI-Device Identifier00816765010990
UDI-Public(01)00816765010990
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K924105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711113
Device Catalogue Number00711113
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1